Hiv Numbness Toes

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

...neurotoxic drugs include: INH (isonizaid) Myambutol (ethambutol) Flagyl (metronidazole) Hydoxyurea How Do You Know if You Have PN? Early signs of PN include: Tingling Pins and needles Numbness Feet feeling like they are asleep Stumbling when you walk Feet throbbing or cramping at night Sudden sharp shooting pains It is these slight or occasional sensations that are often...
Ask the Experts

Numbness

I became positive sometime around 5 years ago, I'm 29 now, about to start meds. I was sick a while back, took some Bactrim, I've taken it before w/ no problem but this time it made me very sick so I stopped it completely. However at the same time,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Your hand/arm numbness could be related to your HIV infection but standard HIV-related peripheral neuropathy usually starts in toes and feet-unusual Read more »

Tingling Toes

My 77 year old father has just been diagnosed HIV positive. His CD4 count is 468, �4 = 13%, viral load is 398,000. He just started Atripla Friday night.PRIOR to starting the drugs he has been complaining about leg pain. I just got him to clarify...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...neuropathy including diabetes, restless leg syndrome, and peripheral vascular disease (both become more common with aging). HIV itself can cause peripheral neuropathy starting usually in toes related somewhat to the CD4 level (lower = higher... Read more »

numbness in right leg

Hi Dr. Henry, I'm a Belgian pozzy, CD4 currently at 450, VL 3k, NOT on meds. Lately i noticed that the skin on the shins of my right leg are greatly less sensitive than on the other leg. Could this be peripheral neuropathy? My feet and toes are...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...HIV related peripheral neuropathy would rarely cause localized problems on the shin of one leg. KH Read more »

Numbness in my toes is getting worse

Dr:I've been having some numbness in my toes for about 1 year now. It hasn't been too bad, and considering the otherwise excellent results I've been having (Abacavir+ Combivir+Ritonavir for 2 years and v/l is undetectable , C4 count is 540 which is...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...neuropathy is aggravated/triggered by the 3TC in the Combivir so a trial switch off that drug is something to consider with your HIV specialist. It remains possible but not proven that use of L-carnitine supplements and perhaps other... Read more »
Articles
The Well Project

Diabetes and HIV/AIDS

...diabetes include: Extreme thirst Need to urinate frequently Unexplained weight loss Hunger Blurry vision Irritability Tingling or numbness in the hands or feet Difficulty healing Extreme fatigue Symptoms typically occur when glucose... Read more »
AIDS InfoNet

Peripheral Neuropathy

...brain. PN can be a minor nuisance or a disabling weakness. It is usually a feeling of pins and needles, burning, stiffness, or numbness in the feet and toes. It can also be tickling sensations, unexplained pain, or sensations that seem more... Read more »
AIDS InfoNet

Mitochondrial Toxicity

...lactic acidosis: Nausea Vomiting Severe fatigue Recent weight loss Rapid, deep breathing Cramps, muscle aches and numbness or tingling Muscle weakness that rapidly gets worse Lactic acidosis can be fatal. See your health care provider... Read more »
The Well Project

Women and HIV/AIDS

... Table of Contents A Look at the Numbers Is HIV Different for Men and Women? Treatment in HIV+ Women: Efficacy, Side Effects, and Drug Interactions Gynecological Issues Read more »